Why Vitamin C Supplements May Cause Stomach Ache + A Safe Pick



According to Alexander Michels, Ph.D., clinical research coordinator at Oregon State University’s Linus Pauling Institute, stomach aches are one of the most common side effects of taking vitamin C supplements at higher strengths.

“This is usually because people are consuming the acidic form of vitamin C—ascorbic acid—and for some, their stomach can’t handle the extra acid,” Michels once told mbg. To be clear, we are talking about doses of 400 to 500 milligrams and higher of vitamin C in one sitting.

Of course, personal differences in physiology as well as stomach sensitivity and the setting in which the supplement are taken all play a role as well. But it’s a pretty common short-term side effect of a large load of ascorbic acid, and it’s largely dependent on the dose and form of vitamin C you’re taking.

We will be happy to hear your thoughts

Leave a reply

oorainbowoo
Logo
Enable registration in settings - general
Compare items
  • Total (0)
Compare
0
Shopping cart